Learn how to use Mayo Clinic Connect
Request an Appointment
I take 100 mg seroquel and it allows me to sleep but I can’t wake up in the morning. I have cut down the dose from 150 to 100 but nothing changes.
Hi @anndomico that must be so frustrating having this medication help you sleep but prevent you from waking up.
i wanted to tag fellow Connect members @kwilder01 @derryman @jakedduck1 @mxyzptlk and @mrsminniemouse may be able to share their experience with seroquel and how drowsiness affected them while they were taking the medication.
Back to you @anndomico, how long have you been on seroquel?
I had to change my user name because your system wouldn’t let me in with my other user name/password.
I have finally quit Seroquel because it was pushing me into diabetes and making me fat and unable to lose weight. I am now on Abilify which has its problems too, but I’m losing weight and I’m not sleeping all day. Abilify is actually activating. It may not be the best for me but it’s what I’m trying for now. Does anyone have experience with Latuda?
My previous name was mxyzptlk.
I hope your not taking Seroquil just for sleep.
This medication is a powerful Antipsychotic and is not recommended as a sleep aid. Drowsiness is a side effect of Seroquil and no competent physician would prescribe it solely for sleep.
There have been people who have been misdiagnosed with Parkinson’s taking the same dose you are. Experts are working hard to stop doctors from prescribing it for insomnia and other sleep related issues.
If your only taking this for sleep I hope you take it back to your doctor and tell him to put it where the Sun doesn’t shine. Then look for a new doctor.
Hi, @anndomico – how are things going with the quetiapine (Seroquel)? Are you still experiencing the same grogginess you mentioned?
I'd like to invite into this discussion some others who could speak to any side effects they experienced with quetiapine (Seroquel), including any extreme grogginess, like @secretwhitepop @mrser52 @pianista @lla2019 and @sarahbeth.
Jump to this post
When I was taking Seroquel I could not stop eating.
Yes, extreme grogginess too! But I am on a very low dose and now it seems to be leveling off. I’ve also started on a low dose of Zoloft which is adding to the grogginess! But it’s all doable. Yes. Hungry a lot. Food tastes very good! But I had lost some weight due to anxiety so hoping I don’t go overboard!
Help I have been on kratom for a year I also take 20mg of Lexapro for the last 14 years and a med doctor put me on 50mg of seroquel two weeks ago and I am a mess and I don’t know if it’s because of the seroquel mixing with the kratom but I don’t know what to do??
Hi, @jax3 – welcome to Mayo Clinic Connect. We don't diagnose here on Connect, as the members are not medical professionals but rather patients who share their similar experiences and provide support for one another.
@lorirenee1 @jakedduck1 @mrser52 @ken82 @artscaping may have some thoughts for you on your situation where you are taking quetiapine (Seroquel) as of 2 weeks ago, have been on escitalopram (Lexapro) for 14 years and now have been taking Kratom for a year and are just feeling like a mess currently.
I truly hope that the experiences of these members can be of help. I also do want to let you know that since Kratom has come up in various Connect discussions and is an unregulated substance, we consulted a Mayo Clinic pharmacist on the posts. She offered the following information:
– Kratom is a natural product but it does have significant risks and side effects. Because of these risks the FDA banned import of Kratom in August 2016 and issued a notice of intent to classify 2 chemicals in Kratom as Schedule 1 drugs (the same category as heroin). There are no FDA-approved uses for kratom, and the agency has received concerning reports about the safety of kratom. FDA is actively evaluating all available scientific information on this issue. (2019) https://www.fda.gov/news-events/public-health-focus/fda-and-kratom
– Kratom can cause dependence and withdrawal symptoms including aggression, anxiety and other negative psychiatric effects, muscle aches, spasms, tremors, insomnia, fever and upset stomach. It can also cause dangerous slowed breathing and seizures. It can worsen psychiatric disease and may increase the risk of suicide. Kratom can impair liver function. Kratom interacts with other herbal medications including Jimson Weed. It interacts with sedating medications. It has the potential for many other drug interactions because of the way it is metabolized.
@jax3 – It seems like it would merit talking to your doctor who's prescribing your escitalopram (Lexapro) and quetiapine (Seroquel) at this point, due to how you are feeling. Have you shared with her or him about the kratom you have been taking? If so, what did they think?
@lisalucier thank you for sharing that much needed information on kratom.
@jax3 Hi. I am not familiar with Lexapro or Seroquel, but I do take Kratom for pain from peripheral neuropathy. Since I have no bad side effects that I know of from Kratom, I can only share how I use it. First, because it can be addictive, I only use it about twice a week, maybe 3 at very most. I get it from happyhippoherbals.com which is approved by the American Kratom Association to be free of salmonella, pesticides, and any contaminants, etc. I take it in powdered form, and add it to water. I take the least amount, to get the desired effect to help pain. For me, this is about 5 grams per dose. I do take my normal meds, but do not seem to get any adverse reaction that I am aware of. One of my meds is Duloxetine, which is an anti depressant, but I take it for pain. I think the trick for me, is to be really careful with Kratom. So far, so good, because I do know it can be dangerous. However, I think I am responsible with what works ok for me. Hope this is helpful? Lori Renee
@jax3, Good afternoon. May I extend a big welcome to Mayo Connect. Our mission is to help you find answers and/or opportunities that will improve your quality of life. I think @lisalucier mentioned that it is very important that your medical practitioners know exactly what medications and treatments you are using at this time. especially when you add a new element like kratom. I would want to know what to expect when I add a new element to two others I have been taking for some time.
Just to make it more direct, this year I tapered off an anti-depressant that I had been taking for 4 years. It worked very well when I was suicidal and needed it. Once I had accepted my small fiber neuropathy diagnosis and decided to just put on my big girl panties and deal with it, I worked myself into a medical cannabis program and dropped the anti-depressant over a 3 month period. It was not easy and my body kept doing a backflip when it was denied more and more of the anti-depressant.
My PCP hung in there with me and things have lightened up a bit. My next project will be to taper off Duloxetine, which was prescribed for severe anxiety. I don't know if I am ready to start that one. It helps by keeping me from going ballistic over decision-making issues. The warning signal is a tight band around my head and then electrical shock waves which are scary.
When this all started I was dumbfounded because I had never needed anti-depressant or anti-anxiety medications. Then I found out that depression leads to pain which requires more medication to control. Will it be the same with the Duloxetine taper? I will post my results and cries for help.
I do want to mention that my granddaughter has had OCD since 7th grade and received her medication during residential treatment at Roger's Behavioral Institute. She has had years of experience with Seroquel and Lexapro. She did not taper with the Seroquel and it was a huge challenge. She has also chosen to substitute medical cannabis and is working with her psychiatrist.
Please be safe and protected from inner and outer harm. We are here for you.
Create an account to connect with other patients and caregivers like you.Ask questions, get answers, and give and get support.Also follow blogs from Mayo Clinic experts.
Already have an account? Sign In